An Amir–Cambern theorem for subspaces of Banach lattice-valued continuous functions


For \(i=1,2\), let \(E_i\) be a reflexive Banach lattice over \({\mathbb {R}}\) with a certain parameter \(\lambda ^+(E_i)>1\), let \(K_i\) be a locally compact (Hausdorff) topological space and let \({\mathcal {H}}_i\) be a closed subspace of \({\mathcal {C}}_0(K_i, E_i)\) such that each point of the Choquet boundary \({\text {Ch}}_{{\mathcal {H}}_i} K_i\) of \({\mathcal {H}}_i\) is a weak peak point. We show that if there exists an isomorphism \(T:{\mathcal {H}}_1\rightarrow {\mathcal {H}}_2\) with \(\left\| T\right\| \cdot \left\| T^{-1}\right\| <\min \lbrace \lambda ^+(E_1), \lambda ^+(E_2) \rbrace\) such that T and \(T^{-1}\) preserve positivity, then \({\text {Ch}}_{{\mathcal {H}}_1} K_1\) is homeomorphic to \({\text {Ch}}_{{\mathcal {H}}_2} K_2\).

This is a preview of subscription content, access via your institution.


  1. 1.

    Aliprantis, C.D., Burkinshaw, O.: Positive Operators. Springer, Dordrecht (2006)

    Google Scholar 

  2. 2.

    Amir, D.: On isomorphisms of continuous function spaces. Isr. J. Math. 3, 205–210 (1965)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Brooks, J.K., Lewis, P.W.: Linear operators and vector measures. Trans. Am. Math. Soc. 192, 139–162 (1974)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Cambern, M.: A generalized Banach-Stone theorem. Proc. Am. Math. Soc. 17, 396–400 (1966)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Cambern, M., Griem, P.: The bidual of \({\cal{C}}(X, E)\). Proc. Am. Math. Soc. 85, 53–58 (1982)

    MathSciNet  Google Scholar 

  6. 6.

    Chu, C.-H., Cohen, H.B.: Small-bound isomorphisms of function spaces, in function spaces. Pure Appl. Math. Dekker 1995, 51–57 (1994)

    Google Scholar 

  7. 7.

    Cidral, F.C., Galego, E.M., Rincón-Villamizar, M.A.: Optimal extensions of the Banach-Stone theorem. J. Math. Anal. Appl. 430, 193–204 (2015)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Cohen, H.B.: A second-dual method for \(C(X)\) isomorphisms. J. Funct. Anal. 23, 107–118 (1976)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Dinculeanu, N.: Vector Integration and Stochastic Integration in Banach Spaces, in Functional and Operatorial Statistics, pp. 151–156. Physica-Verlag HD, Heidelberg (2008)

    Google Scholar 

  10. 10.

    Dostál, P., Spurný, J.: The minimum principle for affine functions and isomorphisms of continuous affine function spaces. Arch. Math. 114, 61–70 (2020)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Drewnowski, L.: A remark on the Amir-Cambern theorem. Funct. Approx. Comment. Math. 16, 181–190 (1988)

    MathSciNet  Google Scholar 

  12. 12.

    Fabian, M., Habala, P., Hájek, P., Montesinos, V., Zizler, V.: Banach Space Theory, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC. The Basis for Linear and Nonlinear Analysis. Springer, New York (2011)

    Google Scholar 

  13. 13.

    Galego, E.M., Rincón-Villamizar, M.: Banach-lattice isomorphisms of \(C_0(K, X)\) spaces which determine the locally compact spaces \(K\). Fundam. Math. 239, 185–200 (2017).

    Article  Google Scholar 

  14. 14.

    Jarosz, K.: Small isomorphisms of \(C(X, E)\) spaces. Pac. J. Math. 138, 295–315 (1989)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Koumoullis, G.: A generalization of functions of the first class. Topol. Appl. 50, 217–239 (1993)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Ludvík, P., Spurný, J.: Isomorphisms of spaces of continuous affine functions on compact convex sets with Lindelöf boundaries. Proc. Am. Math. Soc. 139, 1099–1104 (2011)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Lukeš, J., Malý, J., Netuka, I., Spurný, J. Integral representation theory. Applications to convexity, Banach spaces and potential theory. De Gruyter Studies in Mathematics, 35. Walter de Gruyter & Co., Berlin (2010). pp. xvi+715. ISBN: 978-3-11-020320-2

  18. 18.

    Panchapagesan, T.V.: Characterizations of weakly compact operators on \({C}_0({T})\). Trans. Am. Math. Soc. 350, 4849–4867 (1998)

    Article  Google Scholar 

  19. 19.

    Rondoš, J., Spurný, J.: Isomorphisms of subspaces of vector-valued continuous functions. To appear in Acta Math. Hungar. available at

  20. 20.

    Rondoš, J., Spurný, J.: Small-bound isomorphisms of function spaces. J. Aust. Math. Soc. (2020).

    Article  Google Scholar 

  21. 21.

    Rondoš, J., Spurný, J.: Isomorphisms of spaces of affine continuous complex functions. Math. Scand. 125, 270–290 (2019)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Singer, I.: Best Approximation in Normed Linear Spaces by Elements of Linear subspaces. Springer, New York (1970)

    Google Scholar 

  23. 23.

    Spurný, J.: Borel sets and functions in topological spaces. Acta Math. Hungar. 129, 47–69 (2010)

    MathSciNet  Article  Google Scholar 

Download references


The first author was supported by the Research grant GAUK 864120.

Author information



Corresponding author

Correspondence to Jakub Rondoš.

Additional information

Communicated by Maria Joita.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Rondoš, J., Spurný, J. An Amir–Cambern theorem for subspaces of Banach lattice-valued continuous functions. Banach J. Math. Anal. 15, 30 (2021).

Download citation


  • Function space
  • Vector-valued Banach–Stone theorem
  • Amir–Cambern theorem
  • Banach lattice

Mathematics Subject Classification

  • 47B38
  • 46A55